Severe lower back, leg and tummy pain - can this be PA even after injections?

Hi there, so I'm fairly new to this and was wondering if anyone could help. I had my loading doses for PA about 6 weeks ago but have still been getting week limbs, cramps etc. over the last week I've been crippled with severe lower back pain which has spread right down the back of my legs and into my feet (never had it this bad before) also starting to get sharp tummy pains. Could this be anything to do with the PA? I do also have endo and coeliac so I have no idea what's causing what!!

Thanks in advance for any advice

Rachel

5 Replies

oldestnewest
  • I am not expert in PA but I would get checked by a doctor to make sure you don't have a herniated disc, your sciactic never runs down the back of your legs.

  • I would have my IGA Antibodies checked. These antibodies are a function of the immune system for the mucus membranes in the body. Along with severe cramping you would have a history of UTIs..sinus infections...multiple allergies..etc.

  • I would advise getting your vitamin D tested..I was diagnosed PA 7 year ago and been on regular injections since..I started with severe pain that baffled Dr's no amount of pain relief helped and for 7 months I suffered to the point of being in tears..I asked for my vitamin d to be tested and it came back really low..I'm now on daily vitamin d and that keeps the pain away..hope you get to the bottom of it and get some relief soon.

  • It can take a while to feel the benefit of B12 - for some it takes 6 months.

    Endo and/coeliacs+PA is a common combination.

    There is also a huge overlap between symtpoms of B12D and other conditions and B12D doesn't rule the others out - so possibly worth checking the suggestions others have made with your GP

    Ironically pain problems can get a bit worse when you start treatment with B12 - I think of this (not a medical explanation) as follows. The brain is getting signals from all over the body - so a bit like listening to the radio. One of the things B12D does is cause damage to the lining around nerve cells which means that signals don't come through so strongly and there is a lot of background 'hiss' so the brain has the radio turned up really loud to hear the signals ... and the B12 kicks in and starts repairing the damage and suddenly the signal gets much stronger - and that means the signals are painfully loud until the brain starts turning the radio volume down.

  • Regarding tummy pains----I also had those, but plus bloating. I also have P.A. I have, after over a year of being messed about, heard from a gastroenterologist that I should assume that I have low or no stomach acid. There is no NHS treatment for this. It causes tummy troubles because we need it to digest our food, help in absorbing vitamins and minerals, and to keep our stomach flora healthy. I have been helped by taking a water-based probiotic., and something called gastrazyme.Fermented foods help also e.g.raw organic sauerkraut(you can make it yourself) If that is your problem look up Achlorhydria(No stomach acid) and Hypochlorhydria(low stomach acid) There is a D.I.Y. stomach acid test that you can find online---don't tell your doctor ----I did and was really ridiculed. I hope that this helps you . Best wishes.

You may also like...